Alert archive / Pennsylvania / Areal Flood Warnings in 2018
Areal Flood Warning 97, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Nov 24, 2018, 10:15 PM EST for Chester County, Delaware County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2018, 10:15 PM EST (03:15 UTC)
- Expired
- Nov 25, 2018, 4:15 AM EST
- In force
- 6 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chester County, PA, Delaware County, PA
The radar
The Philadelphia radar (KDIX), 89 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
584
WGUS41 KPHI 250315
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
1015 PM EST SAT NOV 24 2018
PAC029-045-250915-
/O.NEW.KPHI.FA.W.0097.181125T0315Z-181125T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chester PA-Delaware PA-
1015 PM EST SAT NOV 24 2018
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Eastern Chester County in southeastern Pennsylvania...
Delaware County in southeastern Pennsylvania...
* Until 415 AM EST Sunday.
* At 1015 PM EST, Doppler radar continued to indicate rain in the
area. Up to two inches of rain has already fallen in spots. The
rain is expected to end around midnight.
* Some locations that could experience flooding include...
West Chester, Chester, Phoenixville, Yeadon, Westtown, Folcroft,
Swarthmore, East Lansdowne, Darby Township, Cheyney, Elam, Bryn
Mawr, Trout Lake, Chelsea, Radnor Township, Gradyville, Broomall,
Newtown Square and Chester Township.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4021 7556 4015 7553 4016 7550 4014 7551
4013 7546 4010 7546 4009 7542 4006 7539
4007 7536 3996 7525 3994 7524 3988 7526
3987 7521 3985 7533 3980 7541 3984 7550
3984 7559 3980 7571 3981 7571
$$
IovinoWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Nov 24, 9:52 PM EST, 23 minutes earlier.
Area forecast discussion, Nov 24, 9:52 PM EST, 23 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 952 PM EST Sat Nov 24 2018 .SYNOPSIS... Low pressure will track up the Mid Atlantic coast tonight, moving into New England on Sunday. A brief return to high pressure is expected for Sunday. Low pressure will move through Great Lakes, dragging a cold front through the region on Monday. Low pressure will remain to the north of our area through mid week. High pressure will build in for Thursday through the end of the week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Main change with the 9:30 update was to adjust PoPs to match current radar trends. Back edge of the rain continues to move through northern Delmarva and is making steady progress northeast. Localized amounts around 2 inches have been observed in portions of Delmarva where the rain has already ended. Some bright banding has been noted on the radar this evening, so radar estimated amounts may not be accurate. We have seen some smaller waterways reach bankfull, and in one case flood stage already. However, given how quickly the rain is moving off, decided to hold off on issuing a flood watch. The threat for thunderstorms looks to be diminishing along the coastal plains, though at least one model still depicts very limited elevated instability. Lows tonight are forecast to remain above freezing everywhere, basically mid 30s to mid 40s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... All precipitation should be ending right around daybreak. Temperature-wise, because it's been below normal for about the last two weeks, what will feel like an above normal day, will really be about normal. Mid 40s to the mid 50 are expected. As the low departs tomorrow, northwest winds will develop. There could be some occasional gusts up around 20 mph. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Sunday night through Monday...Low pressure will move across the Ohio Valley and into the southern Great Lakes region late Sunday into Monday. As the low moves across, it will drag a cold front into the Mid-Atlantic and through our area on Monday into Monday night. A low may form along the frontal boundary as it moves through, which may help to enhance precipitation across our area. Models show that temperatures will be warming as the low moves towards our area (both at the surface and aloft) and we should be well above freezing by the time any precipitation begins to fall. So expect mainly plain rain through the day on Monday. As the system starts to pull away Monday night, there may be enough cold air dragged down to allow for some snow to mix in, especially across the higher elevations of New Jersey and the southern Poconos. Tuesday through Wednesday...After the low exits our area it looks to remain to our north through the middle of the week. As it sits there, we will remain in the northwest flow. At time, a few flurries or light snow showers may travel down from the Great Lakes and reach our northwestern areas. Additionally, temperatures will cool as colder air finds its way down into the Mid-Atlantic. Thursday through Saturday...The low finally exits the northeast on Thursday with high pressure building in from the west. Expect conditions to remain mostly dry but cold through the end of the week and into the early part of the weekend. Temperatures will start to moderate but will remain on the colder side through the end of the week. The GFS shows a weak system crossing to our south late Friday with some showers possible while the ECMWF remains dry. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...MVFR or lower in the evening with rain, heavy at times. The rain moves out west to east after 03Z with conditions improving to VFR near or after 06Z. E/NE winds 5-10 knots in the evening will come around to NW around 10 knots late tonight as the low moves by. Sunday...Mainly VFR conditions with diminishing NW winds. Some MFVR ceiling are possible. Outlook... Sunday night through Monday...VFR conditions will lower to MVFR by early Monday. Rain overspreads the terminals with periods of IFR possible. East to southeast winds around 5 to 10 knots becoming west late Monday around 10 knots with gusts up to 20 knots possible. Tuesday...Mainly VFR conditions expected. Northwest winds around 10 to 15 knots with gusts up 30 knots possible. Wednesday through Thursday...Mainly VFR conditions expected. West to northwest winds around 10 to 15 knots with gusts up to 25 to 30 knots possible. && .MARINE... Updated to issue a gale warning for all waters through the overnight hours. Easterly and northeasterly winds on the front side of the low have been stronger than previously anticipated. As the low tracks further north and east, winds will shift to northwesterly (this has already occurred on the Delaware Bay and the DE coastal waters). Gusts around 35 KT will be possible through early Saturday morning. Sunday...While winds and seas will peak overnight, they will remain above SCA criteria tomorrow. Outlook... Sunday night...Mainly sub-Small Craft Advisory conditions expected. Seas may linger around 5 feet early Sunday night but area expected to subside. Monday...Winds and seas increase through Monday and Monday night. Southeast to south winds around 15 to 20 knots increasing to 20 to 25 knots with higher gusts. Gale force gusts possible Monday night. Tuesday through Wednesday....Seas are expected to remain above 5 feet Tuesday through Wednesday. Seas may briefly fall below 5 feet Tuesday night but are expected to rise again on Wednesday. A Small Craft Advisory will likely be needed. Thursday...Sub-Small Craft Advisory conditions area expected. && .TIDES/COASTAL FLOODING... Water levels are forecast to remain high along the coasts of Delaware and New Jersey for the next few days, owing to both the full moon and the expected weather pattern. The astronomical high tides associated with the full moon are higher in the morning than in the evening. Even with low pressure pulling away from our region on Sunday morning and a developing offshore wind, we may see another round of spotty minor flooding along the coast at that time. However, it should not be widespread enough to warrant an advisory. The wind flow is anticipated to start becoming onshore on Sunday night as our next weather system begins to approach from the west. As a result, we are again expecting minor flooding. In this case we may need a Coastal Flood Advisory for parts of coastal New Jersey and Delaware. We will continue to monitor trends in the observed water levels and in the forecast models. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Gale Warning until 5 AM EST Sunday for ANZ430-431-450>455. && Synopsis...Meola Near Term...Johnson/Kruzdlo Short Term...Kruzdlo Long Term...Meola Aviation...Johnson/Kruzdlo/Meola Marine...Johnson/Kruzdlo/Meola Tides/Coastal Flooding...
Hazardous weather outlook, Nov 24, 9:50 PM EST, 25 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 950 PM EST Sat Nov 24 2018 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-260300- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 950 PM EST Sat Nov 24 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Heavy rain through late tonight may result in minor flooding of creeks, along with some roadways and areas of poor drainage. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-260300- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 950 PM EST Sat Nov 24 2018 ...GALE WARNING IN EFFECT UNTIL 5 AM EST SUNDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Northwesterly gale force winds may occur late Monday into Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Nov 24, 4:15 PM EST, 6 hours before
Special Weather Statement National Weather Service Mount Holly NJ 415 PM EST Sat Nov 24 2018 NJZ001-PAZ055-242330- Sussex-Monroe- Including the cities of Newton and Stroudsburg 415 PM EST Sat Nov 24 2018 ...FREEZING DRIZZLE IN THE HIGHEST ELEVATIONS THROUGH EARLY THIS EVENING... Freezing drizzle is possible along the ridges, for elevations above 1000 ft, through early this evening across far northwestern New Jersey and the Southern Poconos. In these locations, a light glaze of ice is possible on elevated surfaces and untreated roads. Some locations that could be affected include Wantage, High Point, and Mount Pocono. Temperatures are expected to gradually increase over the next few hours, so the precipitation should change over to drizzle or rain by early this evening. SFJ
Local storm report, Nov 24, 8:03 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
803 PM EST SAT NOV 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM MARINE TSTM WIND 1 SE DEWEY BEACH 38.68N 75.06W
11/24/2018 M39 MPH ANZ455 DE WEATHERFLOW
&&
EVENT NUMBER PHI1801975
SFJLocal storm report, Nov 24, 8:33 PM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
833 PM EST SAT NOV 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM MARINE TSTM WIND 1 SE DEWEY BEACH 38.68N 75.06W
11/24/2018 M47 MPH ANZ455 DE WEATHERFLOW
0827 PM MARINE TSTM WIND 1 NW LEWES BEACH 38.79N 75.16W
11/24/2018 M43 MPH ANZ431 DE WEATHERFLOW
&&
EVENT NUMBER PHI1801976
EVENT NUMBER PHI1801977
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 9:57 PM EST | River Flood Warning | PHI | Chester | 8 hr |
| Nov 24, 10:34 PM EST | River Flood Warning | PHI | Delaware | 5 hr |
| Nov 24, 11:33 PM EST | Areal Flood Warning | PHI | Montgomery, Philadelphia | 12 hr |
| Nov 24, 11:36 PM EST | Areal Flood Warning | PHI | Chester | 6 hr |
| Nov 25, 12:05 AM EST | Areal Flood Warning | PHI | Bucks | 12 hr |
| Nov 25, 12:13 AM EST | River Flood Warning | PHI | Montgomery | 10 hr |
| Nov 25, 12:16 AM EST | River Flood Warning | PHI | Chester, Delaware | 15 hr |
| Nov 25, 1:47 AM EST | River Flood Warning | PHI | Bucks | 12 hr |
| Nov 25, 2:54 AM EST | River Flood Warning | PHI | Chester, Montgomery, Philadelphia | 21 hr |
| Nov 25, 2:54 AM EST | River Flood Warning | PHI | Montgomery, Philadelphia | 17 hr |
| Nov 25, 3:25 PM EST | Coastal Flood Advisory | PHI | Bucks, Delaware, Philadelphia | 34 hr |
| Nov 25, 3:35 PM EST | Flood Watch | PHI | Bucks, Chester, Delaware, Montgomery, Philadelphia | 27 hr |
Nearby
Areal Flood Warnings in Pennsylvania, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.